Asthma UK community forum

Help problems with pred :-(

Hi guys I'm just new to this and was wondering if anyone could help! For the last 14days I have been takeing 40mg of pred after a bad attack I was originally prescribed a 3week tapering course by the hospital but when I went for a check up with my asthma nurse yesterday she stopped my pred abruptly and said I didn't need anymore as my chest was ""clear""! Today I feel like rubbish weak and tired and starting to get Wesey again I'm also on symbicort 400 ang montelukist any advice wud be great :-(

5 Replies
oldestnewest

I'm a mummy to a 4 year old asthmatic - I would phone your doctor and explain how you are feeling and what the nurse did. I think the weaning is a better idea. i'm not a medical person but if you have been on it for a few weeks - tapering makes more logical sense to me that cold turkey!

Reply

Hi! I would certainly contact your doctor, I a constantly on steroids and there is no way you can just stop them

SO abruptly!!!! You need to wean down slowly! Hope this helps and you are soon feeling better!!!

Reply

Hi there and welcome,

I agree you should be tapering after 2 weeks. Good luck.

Reply

After two weeks at 40mg I would be tapering too rather than an abrupt stop. But I have had some quick tapers reducing to 35, then 30, 20, 10, 0 everytwo days, but my lungs would have to be coping well to taper this quickly.

Reply

Hiya,

you are able to drop from 40 to 0 if you haven't been on it for over 3 weeks. But if you're struggling then tapering may be beneficial, especially if the attack you had landed you in hospital.

hth

Laura :-)

Reply

You may also like...